Does anyone take, DICLOFENAC ? HAVE THEY WORKED FOR U?

Ive got to end of my patience today and had to relent and go to A+E. Ive had sholder pain for so long now, moved up my neck and also suffered with terrible Migraine for 3 days. Could not see this morning, the pain was so bad my husband took me to A+E We explained that gp had fobbed me off the last 3 visits so they have refered me to physio and prescribed Diclonenac.

I took 1 at 1pm, just starting to get relief for migraine for first time in 3 days !!! Just hope its not short lived relief. DR at hosp was not amused when i told him my gp recommended taking over the max dose of co-codamol!!!!

:))

20 Replies

oldestnewest
  • Diclofenac is a very effective anti-inflammatory painkiller. I love the stuff, but can't take it because I have a gastric ulcer.

    So long as you don't get an upset stomach, it's a very safe, well tolerated drug, so I hope you continue to feel better!

    Moffy x

  • Oh thanks, Moffy. I was hoping someone would have possitive feedback for it. The co-codamol as strong as they are have had no effect on this migraine, or sholder pain. Fingers crossed i can get some well awaited relief with these then.

    Thank you

    X Shelley

  • have you tried the suppositries?

    it goes straight into your blood so by-passes your stomach.

  • Moffy , just a thought if you can't take them orally, I once had voltarol suppositories when having a bout of kidney stones, (moved swiftly on to pethedine) though Im not sure if they do them outside of hospital.......just a thought.

    Foggy x

  • Agree totally with moffy its a great anti inflamatory as long as you can tolerate it... I can't and after 3 days on it my stomach started to bleed... Please everso if you get any side affects go back to a&e or you gp . But fingers crossed they will suit you

    For migraine I am given low dose muscle relaxant as it my shoulder and neck muscles which cause the migraine ... If you find diclofenic isn't suitable ( which I really hope it is) maybe your GP would give you a short course of low dose muscle relaxant

    Fingers crossed

    VG x

  • Yes thats what A+E Doc told me, its being tense in my neck with the sholder thats causing the migraine. 3 full on days ive had it, the migraine caused me more pain than the piggin sholder !!

    He was lovely, told me to go back if i have any problems with the meds. I think (hope) is hould be fine if i take them with food. As far as my gp goes, well you know the score from other day. Ive seen all 4 of em and there all a waste of time. xx

  • If you can get a referal to a pain clinic that would be good for you... I get my tigger point injections there every three months in my neck and shoulders gone from one migraine every 3 days out of 7 for 3 years to ....... 3 in eighteen months.... And if I do feel my shoulder and neck spasm I take my emergency diazepam and they relax the muscles straight away so the migraine never gets a chance to happen. Fortunately this is very rare now thanks to the pain clinic injections... You could always print this out and pin it to your GPS eyelids and say look I have this and this is what works. :D

  • Severe myofascial pain is one of the possible complications with Fibro that can mean anti-inflammatories are a suitable treatment (normally Fibro is not inflammatory).

    Glad they helped! Did the doctor talk to you abut taking them with/after food to help protect your stomach.

  • I take a drug called Maxalt for my migraines - you just pop it in your mouth and its absorbed very quickly into the blood stream and seems, for me, to take effect within half an hour, it stops the pain, but you still feel like you've been run over by a steam roller, but anything to get away from the crushing pain methinks,

    Foggy x

  • I've taken Diclofenac in the past also but because I'm on Warfarin and suffer with stomach problems I cannot take it. Its a very good for pain but don't take it on an empty stomach as I can give you an ulcer take it with food and you will be okay. Hope you will feel better soon. Love Aisha...x

  • Hi, I have to say im impressed with how quick they have worked, Ive been in terrific pain with my head and neck due to my sholder. Fingers crossed they keep working, Ive never had probs with my stomach b4 so I should be ok.

    Thanks Aisha xx

  • I am so pleased they have worked for you and hope you continue to feel much better by taking them. If you ever have any other problems I would be gladly happy to help you in anyway I can. Take care....... Aisha xx

  • I have tried them and they are effective, but sadly I suffer from gastric reflux so they are a no no x

  • have you tried the suppositries?

    it goes straight into your blood so by-passes your stomach.

  • I was given the suppositories in hospital once and was even sicker than I usually am when I take Diclofenac, which is quite sick! My GP has me on an alternative anti inflammatory which is supposed to be easier on the stomach and I have no problems with it.

  • after lying in bed for days i give in and took this drug, im glad i did and im cross at myself for not before, its helped me a great deal worked almost right away, but my stomach doing strange things so im going to watch this..

  • Thanks to everyone for your kind words and encouragements, I'm sorry I havent msg each individual back, Im trying not to sit in front tof the comp too much, scared to death the migraine will come back. So far so good, I have the slightest dullness in my neck so I dont want to push my luck lol. Ive had no stomach discomfort yet!!

    Thanks to everyone. Hurray to Diclofenac :)

    Hugs to all xx

  • i took it for years, but because it effected my stomach I can no longer take any anti inflammatory meds. Im sure taken short term its an excellent drug, but doesnt seem to be prescribed as often these days. no idea why though xx

  • be careful i got a stomach bleed from this tablet and i eat prior to taking followed guidelines to a tee. just dont want same to hapen to u but u may torelate it better than me and hoping this is the case as it helped me feel less stiff at times. x

  • i am allergic to diclofenac, or actually am allergic to Voltorol which is one of the main ingredients of diclofenac only took one and i swelled up like a balloon and had to have a weeks worth of steriods and the last time i was given a voltorol suppository i nearly died as my blood pressure dropped to 40 over 20 xx

You may also like...